Tornadoes · United States · Nebraska · 2008
EF1 tornado, Staplehurst to Dwight, Nebraska, June 4, 2008
From Staplehurst to Dwight, this EF1 tornado ran 5.6 miles across Seward and Butler counties on June 4, 2008, touching down at 7:25 PM CDT and reaching 440 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- June 4, 2008
- Touchdown
- 7:25 PM CDT (00:25 UTC)
- Lifted
- 7:33 PM CDT (00:33 UTC)
- On the ground
- 8 minutes
- Path length
- 5.6 miles (9.0 km)
- Path width
- 440 yards (402 m)
- Deaths
- 0
- Injuries
- 0
- Counties
- Seward and Butler counties
- Touchdown point
- 41.011, -97.270
- Lift-off point
- 41.061, -97.186
- Record number
- 0806041825-01
What the Weather Service recorded
A stationary front over Kansas started lifting north on June 4th as an unseasonably strong upper level low pressure system was organizing over the central Rockies. This allowed very warm and unstable air to feed north into southern Nebraska and southwest Iowa during the afternoon on the 4th. Severe thunderstorms that developed by early afternoon on June 4 over central Nebraska quickly spread and developed into eastern Nebraska and southwest Iowa through evening. A few tornadic producing supercells developed over the area...and many of the storms contained very heavy rain which fell on soils that were already saturated from significant rains recorded over the prior week. This caused areas of flash flooding and subsequent river flooding.
This tornado started about 4 miles southwest of Ulysses in Seward county, crossed into Butler county about 1.5 miles south of Ulysses and then lifted around 1 mile east southeast of town. The tornado flipped irrigation center pivots along its path and caused tree and farm outbuilding damage. It was rated an EF1 in both Seward and Butler counties. The total path length in both counties was a little over 5 miles.
This tornado started about 4 miles southwest of Ulysses in Seward county, crossed into Butler county about 1.5 miles south of Ulysses and then lifted around 1 mile east southeast of town. The tornado flipped irrigation center pivots along its path and caused tree and farm outbuilding damage. It was rated an EF1 in both Seward and Butler counties. The total path length in both counties was a little over 5 miles.
This tornado touched down about 1 1/2 miles west of Ulysses, traveled east across town and then lifted around 2 1/2 miles east of town. The tornado heavily damaged 4 homes west of town and also caused tree and farm outbuilding damage and flipped dozens of center pivots. Power lines were also downed, causing 500 residents to lose power for 24 hours or more. Homes in Ulysses also sustained damage as did the Farmers Cooperative Elevator. This is the second tornado that spun up from a large supercell thunderstorm that moved across the area.
This tornado was apparently embedded in a downburst or series of downbursts that caused damage from east of Ulysses through the Ceresco and Valparaiso areas in Saunders county. The tornado damaged a grain bin and trees when it initially touched down and caused other damage along its relatively narrow path. This tornado was from the same supercell thunderstorm that produced 2 earlier tornadoes near Ulysses.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
3 minutes of warning. NWS OAX issued a tornado warning for this county at 00:22 UTC, 3 minutes before the tornado touched down, in force until 01:00 UTC.
The county was under a tornado watch, issued at 19:46 UTC and running to 01:50 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:46 UTC | 01:50 UTC | Tornado Watch | OAX |
| 00:00 UTC | 02:21 UTC | Flash Flood Watch | OAX |
| 00:22 UTC | 01:00 UTC | Tornado Warning | OAX |
| 01:03 UTC | 01:45 UTC | Tornado Warning | OAX |
| 01:09 UTC | 02:00 UTC | Severe Thunderstorm Warning | OAX |
| 01:22 UTC | 02:00 UTC | Tornado Warning | OAX |
| 01:50 UTC | 08:59 UTC | Tornado Watch | OAX |
| 02:34 UTC | 03:15 UTC | Severe Thunderstorm Warning | OAX |
| 03:15 UTC | 04:00 UTC | Severe Thunderstorm Warning | OAX |
| 03:59 UTC | 04:45 UTC | Severe Thunderstorm Warning | OAX |
| 04:40 UTC | 18:45 UTC | Flood Warning | OAX |
| 05:18 UTC | 06:00 UTC | Severe Thunderstorm Warning | OAX |
| 06:50 UTC | 07:30 UTC | Severe Thunderstorm Warning | OAX |
| 15:55 UTC | 22:50 UTC | Tornado Watch | OAX |
| 18:00 UTC | 02:23 UTC | Wind Advisory | OAX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:01 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the tornado touched down at Jun 4, 2:50 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 4, 2:50 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 PM CDT WED JUN 4 2008
.DISCUSSION...
ACTIVE PATTERN CONTINUES THROUGH THE FORECAST PERIOD. MAIN
CONCERNS WILL BE WITH TIMING AND LOCATION OF CONVECTION.
18Z SURFACE ANALYSIS SHOWED LOW PRESSURE OVER SOUTHEAST COLORADO
WITH A WARM FRONT STRETCHING FROM SOUTHWEST INTO NORTHEAST KANSAS
AND NORTHERN MISSOURI. SOME CONVECTION ALREADY DEVELOPING IN CENTRAL
NEBRASKA AND NEAR SOUTHEAST SOUTH DAKOTA BORDER. INITIAL THOUGHTS
ARE FOR WARM FRONT NEAR SOUTHEAST BORDER TO BECOME THE MAIN
FOCUS FOR CONVECTION LATER THIS AFTERNOON AND THIS EVENING AS LOW
LEVEL JET KICKS IN AND COLORADO LOW LIFTS NORTHEAST TOWARD NEBRASKA.
PW VALUES APPROACHING 2 INCHES ACROSS THE AREA TONIGHT SO HEAVY RAIN
ALSO LIKELY WITH THE STORMS. EXPECT CONVECTION TO MAKE STEADY
PROGRESS NORTH OVERNIGHT AS BOTH NAM AND GFS MOVE 850-700MB THETA-E
AXIS FROM NEAR THE NEBRASKA KANSAS BORDER THIS EVENING TO SOUTHEAST
SOUTH DAKOTA AND NORTH CENTRAL IOWA BY MORNING. WILL ISSUE HEADLINES
FOR FLASH FLOOD WATCH TONIGHT 00Z-12Z FOR THE ENTIRE CWA DUE TO
RECENT RAINFALL.
AFTER A MORNING BREAK...THREAT OF SEVERE STORMS AND HEAVY RAIN WILL
RETURN TO THE AREA THURSDAY AFTERNOON AND THURSDAY NIGHT AS COLD
FRONT MOVES THROUGH ACCOMPANIED BY A STRONG UPPER WAVE...WITH
ANOTHER FRONT COMING ACROSS ON SATURDAY FOR YET ANOTHER CHANCE
OF STORMS.
LITTLE CHANGE TO THE EXTENDED AT THIS TIME WITH TREND TOWARD HPC
GUIDANCE.
&&
.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK THRU 05/00Z.
STUBBORN LOW LEVEL MOISTURE KEPT MVFR/IFR CONDITIONS IN PLACE MUCH
OF THE MORNING...WITH KOMA STILL BELOW FL020 CIGS. HOWEVER EXPECT
CIGS TO LIFT TO VFR SOON AND REMAIN VFR THROUGH THE EVENING.
THUNDERSTORM DEVELOPMENT WILL LIKELY OCCUR IN CENTRAL NEBRASKA THEN
MOVE EAST WITH TIME...REACHING TAF SITES AFTER 03Z. SOME STORMS
COULD BE STRONG. LINGERING THUNDERSTORMS ARE POSSIBLE THROUGH
12Z-14Z TIMEFRAME. THEN A QUICK RETURN TO SOUTHERLY LOW LEVEL FLOW
BY 18Z WITH WIND SPEEDS GUSTING OVER 30KTS MUCH OF THE DAY. A COLD
FRONT WILL BE APPROACHING THE AREA FROM THE WEST LATE IN THE DAY
THURSDAY...AND WILL PRODUCE STRONG THUNDERSTORMS...LIKELY AFTER 22Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR NEZ011-012-015>018-030>034-042>045-050>053-
065>068-078-088>093.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR IAZ043-055-056-069-079-080-090-091.
&&
FOBERT/DERGANHazardous weather outlook, Jun 4, 4:28 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 428 PM CDT WED JUN 4 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051000- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 428 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY HAZARDS. SCATTERED THUNDERSTORMS HAD DEVELOPED NORTH OF A WARM FRONT ALONG THE NEBRASKA...KANSAS BORDER LATE THIS AFTERNOON. STORMS WILL SPREAD OR DEVELOP NORTH AHEAD OF THE WARM FRONT TONIGHT AS THE LOW LEVEL JET INTENSIFIES. SEVERE STORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON AS A COLD FRONT APPROACHES THE AREA. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL AGAIN BE THE PRIMARY HAZARDS ASSOCIATED WITH THE STORMS. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND HEAVY RAIN WILL BE POSSIBLE YET THURSDAY NIGHT. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THROUGH THIS EVENING ACROSS MUCH OF THE AREA. FOBERT
In the hours before
Local storm report, Jun 4, 6:36 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
636 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL ST. EDWARD 41.57N 97.86W
06/04/2008 E0.75 INCH BOONE NE LAW ENFORCEMENT
&&
BGLocal storm report, Jun 4, 6:50 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
650 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FUNNEL CLOUD 1 W EMERSON 41.02N 95.42W
06/04/2008 MILLS IA TRAINED SPOTTER
MOVING EAST TOWARD EMERSON
&&
DERGANLocal storm report, Jun 4, 6:52 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
652 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL EMERSON 41.02N 95.40W
06/04/2008 E0.88 INCH MILLS IA TRAINED SPOTTER
&&
DERGANLocal storm report, Jun 4, 7:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
702 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TORNADO 1 S EMERSON 41.00N 95.40W
06/04/2008 MILLS IA LAW ENFORCEMENT
0657 PM TORNADO 2 S EMERSON 40.99N 95.40W
06/04/2008 MILLS IA AMATEUR RADIO
0658 PM TORNADO 5 W RED OAK 41.01N 95.32W
06/04/2008 MONTGOMERY IA AMATEUR RADIO
&&
BGLocal storm report, Jun 4, 7:08 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
708 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TORNADO 2 S EMERSON 40.99N 95.40W
06/04/2008 MILLS IA AMATEUR RADIO
CROSSING HWY 59
&&
BGLocal storm report, Jun 4, 7:12 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
712 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TORNADO 4 S EMERSON 40.96N 95.40W
06/04/2008 MILLS IA AMATEUR RADIO
HOME DESTROYED
&&
BGThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Omaha, NE (KOAX), 00:00Z
0.4 hours before the tornado, 78 km from the path. June 5, 2008.
- Mixed-layer CAPE
- 2024 J/kg
- Mixed-layer CIN
- -49 J/kg
- Surface CAPE
- 2081 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 18.9
- 0-3 km lapse rate
- 5.4 K/km
Omaha, NE (KOAX), 12:00Z
11.6 hours after it, 78 km from the path. June 5, 2008.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -451 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
- 0-3 km lapse rate
- 4.2 K/km
The radar
The Omaha radar (KOAX), 79 km away, was scanning. The volume nearest the touchdown began at 00:23 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:19 UTC | HAIL 1.75 | 6 N Hampton | Hamilton, NE | |
| 23:56 UTC | TSTM WND DMG | 5 W Stromsburg | Polk, NE | STRONG ROTATION OBSERVED BY VFD |
| 00:16 UTC | HAIL 1.75 | Hordville | Hamilton, NE | |
| 00:21 UTC | HAIL 0.75 | Stromsburg | Polk, NE | |
| 00:25 UTC | TORNADO | 2 W Surprise | Butler, NE | |
| 00:25 UTC | TORNADO | 3 W Surprise | Polk, NE | |
| 00:27 UTC | HAIL 1.75 | 2 Ne Gresham | Polk, NE | |
| 00:28 UTC | TORNADO | W Ulysses | Butler, NE | TORNADO NEAR 23RD ROAD WEST OF ULYSSES |
| 00:33 UTC | HEAVY RAIN 2.18 | Osceola | Polk, NE | RAINFALL IN PAST HOUR. DAVIS CREEK RISING AT HIGHWAY 81 AND 92. |
| 00:41 UTC | TORNADO | 1 E Ulysses | Butler, NE | |
| 01:00 UTC | HEAVY RAIN 5.1 | Polk | Polk, NE | RAINFALL SINCE 515 PM. SOME COUNTY ROADS ARE REPORTED TO BE FLOODED. |
| 01:05 UTC | HAIL 1 | 3 N Valparaiso | Saunders, NE | |
| 01:06 UTC | HAIL 0.88 | Staplehurst | Seward, NE | |
| 01:10 UTC | TORNADO | 4 W Bee | Seward, NE | |
| 01:10 UTC | TORNADO | Dwight | Butler, NE | |
| 01:14 UTC | HAIL 1 | 1 W Bee | Seward, NE | |
| 01:15 UTC | TSTM WND GST 60 | 2 S Garland | Seward, NE | |
| 01:20 UTC | TSTM WND DMG | 1 S Ulysses | Butler, NE | BARN WITH HEAVY DAMAGE. TREES DOWN. CAR WINDOWS BLOWN OUT. |
| 01:20 UTC | TSTM WND DMG | Bee | Seward, NE | UNCONFIRMED DAMAGE IN BEE AND DEWIGHT |
| 01:20 UTC | TORNADO | 1 W Ulysses | Butler, NE | BARN GONE |
| 01:26 UTC | HAIL 2.75 | 2 N Raymond | Lancaster, NE | |
| 01:30 UTC | HAIL 0.75 | Raymond | Lancaster, NE | MILL ROAD AND NW 126 |
| 01:35 UTC | HAIL 1.75 | Lincoln | Lancaster, NE | |
| 01:35 UTC | HAIL 2 | Raymond | Lancaster, NE | |
| 01:36 UTC | HAIL 1.75 | Lincoln | Lancaster, NE | N 14TH AND DAVEY RD |
| 01:37 UTC | TSTM WND DMG | Ceresco | Saunders, NE | POSSIBLE TORNADO. TREES AND POWERLINES DOWN. TWO HOMES DAMAGED. ROOF OF RESTAURANT ON EAST SIDE OF TOWN TAKEN OFF. |
| 01:40 UTC | HAIL 1 | Lincoln | Lancaster, NE | |
| 01:40 UTC | HAIL 1.75 | Lincoln | Lancaster, NE | NW 40 AND WAVERYLY ROAD |
| 01:41 UTC | HAIL 2 | 2 W Raymond | Lancaster, NE | |
| 02:14 UTC | HEAVY RAIN 0 | 3 Ne Shelby | Polk, NE | REPORTS 2.28 INCHES IN 2 HOURS |
| 03:15 UTC | HAIL 0.88 | 3 E Malmo | Saunders, NE |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2008 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are
The other tornadoes of June 4, 2008
45 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 4 | 3:30 AM CDT | EF0 | Randolph, IL | 0.6 | 50 | |||
| June 4 | 3:48 AM CDT | EF0 | Randolph, IL | 1.5 | 50 | |||
| June 4 | 3:49 AM CDT | EF0 | Randolph, IL | 0.7 | 25 | |||
| June 4 | 7:13 AM EDT | EF0 | Greene, IN | 0.1 | 50 | |||
| June 4 | 7:50 AM EDT | EF0 | Hamilton, OH | 1.9 | 50 | $40,000 | ||
| June 4 | 1:25 PM EDT | EF1 | Clarke, VA | 0.5 | 100 | $20,000 | ||
| June 4 | 2:19 PM EDT | EF0 | Fauquier, VA | 4.0 | 150 | $15,000 | ||
| June 4 | 2:35 PM EDT | EF0 | Loudoun, VA | 5.4 | 150 | $15,000 | ||
| June 4 | 3:18 PM EDT | EF0 | Frederick, VA | 0.5 | 100 | $8,000 | ||
| June 4 | 3:20 PM EDT | EF0 | Montgomery, MD | 0.3 | 50 | $2,000 | ||
| June 4 | 3:40 PM EDT | EF0 | Calvert, MD | 1.6 | 75 | $400,000 | ||
| June 4 | 4:12 PM EDT | EF0 | Caroline, MD | 2.2 | 50 | $300,000 | ||
| June 4 | 2:29 PM MDT | EF0 | Washington, CO | 0.1 | 50 | |||
| June 4 | 3:01 PM MDT | EF0 | Yuma, CO | 0.7 | 25 | |||
| June 4 | 3:04 PM MDT | EF0 | Adams, CO | 0.1 | 50 | |||
| June 4 | 4:53 PM CDT | EF0 | Howard, NE | 3.6 | 25 | $50,000 | ||
| June 4 | 6:00 PM EDT | EF0 | Dearborn, IN | 0.7 | 50 | $30,000 | ||
| June 4 | 6:20 PM EDT | EF0 | Pendleton, KY | 0.2 | 25 | $60,000 | ||
| June 4 | 4:49 PM MDT | EF1 | Chase, NE | 0.9 | 30 | $95,000 | ||
| June 4 | 6:04 PM CDT | EF1 | Mills, IA | 4.8 | 220 | |||
| June 4 | 5:08 PM MDT | EF1 | Chase, NE | 0.1 | 20 | $30,000 | ||
| June 4 | 5:13 PM MDT | EF0 | Chase, NE | 0.1 | 20 | $25,000 | ||
| June 4 | 7:15 PM EDT | EF0 | Culpeper, VA | 4.0 | 100 | $15,000 | ||
| June 4 | 7:27 PM EDT | EF1 | Stafford, VA | 9.6 | 100 | $50,000 | ||
| June 4 | 7:35 PM EDT | EF1 | Stafford, VA | 1.0 | 100 | $20,000 | ||
| June 4 | 6:50 PM CDT | EF1 | Mills, IA | 5.1 | 440 | |||
| June 4 | 5:53 PM MDT | EF0 | Chase, NE | 0.1 | 20 | |||
| June 4 | 7:04 PM CDT | EF0 | Union, IA | 0.9 | 50 | |||
| June 4 | 7:10 PM CDT | EF0 | Hayes, NE | 0.1 | 20 | |||
| June 4 | 6:26 PM MDT | EF0 | Yuma, CO | 0.5 | 25 | |||
| June 4 | 7:44 PM CDT | EF1 | Butler, NE | 3.8 | 440 | |||
| June 4 | 7:45 PM CDT | EF1 | Livingston, IL | 3.4 | 200 | $40,000 | ||
| June 4 | 8:00 PM CDT | EF1 | Butler, NE | 5.5 | 220 | |||
| June 4 | 8:13 PM CDT | EF0 | Adams, IA | 2.3 | 75 | |||
| June 4 | 8:18 PM CDT | EF0 | Tazewell, IL | 1.5 | 30 | |||
| June 4 | 8:24 PM CDT | EF0 | Tazewell, IL | 6.1 | 150 | |||
| June 4 | 8:24 PM CDT | EF1 | Adams, IA | 9.5 | 150 | $15,000 | ||
| June 4 | 8:37 PM CDT | EF1 | Saunders, NE | 6.5 | 880 | |||
| June 4 | 8:55 PM CDT | EF1 | Saunders, NE | 4.9 | 440 | |||
| June 4 | 8:58 PM CDT | EF1 | Adams, IA | 5.6 | 150 | $25,000 | ||
| June 4 | 9:18 PM CDT | EF0 | Union, IA | 1.1 | 75 | $5,000 | ||
| June 4 | 9:37 PM CDT | EF1 | Union, IA | 3.9 | 150 | $50,000 | ||
| June 4 | 9:58 PM CDT | EF1 | Union, IA | 10.9 | 100 | $5,000 | ||
| June 4 | 11:23 PM CDT | EF0 | Phelps, NE | 0.1 | 25 | |||
| June 4 | 11:28 PM CDT | EF0 | Gosper, NE | 0.1 | 25 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.